Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 253, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 11, 2003, 1:31 AM CDT for Red River County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 1:31 AM CDT (06:31 UTC)
- Expired
- Jun 11, 2003, 2:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
The radar
The Shreveport radar (KSHV), 169 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
525 WUUS54 KSHV 110631 SVRSHV TXC387-110730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 130 AM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS * UNTIL 230 AM CDT * AT 130 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF BOGATA...OR ABOUT 14 MILES EAST OF PARIS...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER CLARKSVILLE AT 145 AM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS UNTIL 230 AM CDT. LAT...LON 3343 9526 3343 9481 3370 9480 3389 9520 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:30 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 10, 9:30 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT TUE JUN 10 2003 WILL BE UPDATING THE 400 PM ZONES TO MAKE ADJUSTMENTS TO THE CHANCE OF RAIN AND SOME TEMPERATURES. UPPER DISTURBANCE OVER THE FOUR STATE REGION EARLIER THIS EVENING HELPED PRODUCE SHOWERS AND THUNDERSTORMS THAT HAD STRONG AND DAMAGING WINDS ASSOCIATED WITH THEM ALONG WITH SMALL HAIL. UPSTREAM ANOTHER DISTURBANCE SPREADING TOWARD THE FORECAST AREA MAY PRODUCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE TONIGHT AND INTO THE DAY WEDNESDAY. 6 .SHV...NONE.
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 13 hours 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS WEDNESDAY AND THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY THROUGH TONIGHT.
In the hours before
Local storm report, Jun 10, 8:18 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
818 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 11 NW LUFKIN TX WIND DAMAGE
06/10/03 ANGELINA TREES DOWN. REPORTED BY
GENERAL PUBLIC.
0545 PM 5 NE TYLER TX WIND DAMAGE
06/10/03 SMITH TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0555 PM CUSHING TX WIND DAMAGE
06/10/03 NACOGDOCHES TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0600 PM GARY TX WIND DAMAGE
06/10/03 PANOLA TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0620 PM 3 S KARNACK TX WIND DAMAGE
06/10/03 HARRISON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0625 PM DEADWOOD TX WIND DAMAGE
06/10/03 PANOLA TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0648 PM 15 NW MARSHALL TX WIND DAMAGE
06/10/03 HARRISON NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY LAW
ENFORCEMENT.
0650 PM SMITHLAND TX WIND DAMAGE
06/10/03 MARION NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
0705 PM SHREVEPORT LA WIND DAMAGE
06/10/03 CADDO TREES AND POWER LINES DOWN
ON SW SIDE OF TOWN.
REPORTED BY SPOTTER.
20Local storm report, Jun 10, 10:31 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1031 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM HOPE AR WIND DAMAGE
06/10/03 HEMPSTEAD TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT.
0839 PM FOUKE AR WIND DAMAGE
06/10/03 MILLER TREE DOWN. REPORTED BY LAW
ENFORCEMENT.
0915 PM HOMER LA WIND DAMAGE
06/10/03 CLAIBORNE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
20Local storm report, Jun 10, 11:31 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1131 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0814 PM TEXARKANA TX WIND DAMAGE
06/10/03 BOWIE TREE ON HOUSE. REPORTED BY
LAW ENFORCEMENT.
0814 PM TEXARKANA AR WIND DAMAGE
06/10/03 MILLER TREE ON HOUSE. REPORTED BY
LAW ENFORCEMENT.
0830 PM BRADLEY AR WIND DAMAGE
06/10/03 LAFAYETTE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0831 PM OGDEN AR WIND DAMAGE
06/10/03 LITTLE RIVER TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0840 PM STAMPS AR WIND DAMAGE
06/10/03 LAFAYETTE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0840 PM 2 W MILLWOOD LAKE AR WIND DAMAGE
06/10/03 LITTLE RIVER TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
20Local storm report, Jun 11, 12:46 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1246 AM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM BEN LOMOND AR WIND DAMAGE
06/11/03 SEVIER TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0850 PM TOLLETTE AR WIND DAMAGE
06/11/03 HOWARD SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
0850 PM ROSSTON AR WIND DAMAGE
06/11/03 NEVADA TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT.
0900 PM 2 W NASHVILLE AR WIND DAMAGE
06/11/03 HOWARD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0910 PM PROVO AR WIND DAMAGE
06/11/03 SEVIER TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0915 PM PRESCOTT AR WIND DAMAGE
06/11/03 NEVADA TIN OFF OF A BARN ON CNTY
RD 28 ON S SIDE OF TOWN.
REPORTED BY LAW
ENFORCEMENT.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| Jun 11, 4:24 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River | 66 min |
| Jun 11, 4:36 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 54 min |
| Jun 11, 5:02 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.